Alert archive / Indiana / Wind Advisories in 2008

Wind Advisory 1, NWS Northern Indiana

January 28, 20088 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this wind advisory at Jan 28, 2008, 4:20 PM EST for 8 counties in Ohio; 21 counties in Indiana; 4 counties in Michigan. It took effect at Jan 29, 2008, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 4:20 PM EST (21:20 UTC)
In effect from
Jan 29, 2008, 7:00 PM EST
Expired
Jan 30, 2008, 10:00 AM EST
In force
15 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 282120
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 PM EST MON JAN 28 2008

...STRONG WINDS EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING...

.RAPIDLY DEEPENING LOW PRESSURE WILL PRODUCE VERY WINDY CONDITIONS
TUESDAY NIGHT INTO WEDNESDAY MORNING. WEST WINDS OF 25 TO 40 MPH
WITH GUSTS UP TO 5O MPH ARE EXPECTED TO DEVELOP BEHIND A STRONG
COLD FRONT TUESDAY EVENING. THE WINDS WILL INTENSIFY LATE TUESDAY
EVENING AS VERY COLD AIR MOVES INTO THE REGION. STRONG GUSTY
WESTERLY WINDS WILL GRADUALLY DIMINISH WEDNESDAY MORNING AS DEEP
LOW PRESSURE DEPARTS THE REGION AND HIGH PRESSURE BUILDS INTO THE
AREA.

MOTORISTS OF HIGH PROFILE VEHICLES ARE ADVISED TO SLOW DOWN AND
USE CAUTION. GUSTY WINDS OF THIS MAGNITUDE MAY CAUSE SMALL
BRANCHES TO BE BLOWN DOWN AND LOOSE OBJECTS TO BLOW AROUND.
PERSONS SHOULD SECURE LOOSE ITEMS OUTDOORS.


INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-290530-
/O.NEW.KIWX.WI.Y.0001.080130T0000Z-080130T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
420 PM EST MON JAN 28 2008 /320 PM CST MON JAN 28 2008/

...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ TUESDAY TO
7 AM EST /6 AM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/
TUESDAY TO 7 AM EST /6 AM CST/ WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TUESDAY EVENING INTO WEDNESDAY MORNING. WINDS WILL SLOWLY DIMINISH
WEDNESDAY MORNING AS DEEP LOW PRESSURE EXITS THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
5 follow-up statements
000 
WWUS73 KIWX 291637
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1137 AM EST TUE JAN 29 2008

...STRONG WINDS EXPECTED THIS EVENING INTO WEDNESDAY MORNING...

.RAPIDLY DEEPENING LOW PRESSURE WILL PRODUCE VERY WINDY
CONDITIONS THIS EVENING INTO WEDNESDAY MORNING. WEST WINDS OF 25
TO 40 MPH WITH GUSTS UP TO 5O MPH ARE EXPECTED TO DEVELOP BEHIND A
STRONG COLD FRONT THIS EVENING. THE WINDS WILL INTENSIFY LATE
THIS EVENING AS VERY COLD AIR MOVES INTO THE REGION. STRONG
GUSTY WESTERLY WINDS WILL GRADUALLY DIMINISH WEDNESDAY MORNING AS
DEEP LOW PRESSURE DEPARTS THE REGION AND HIGH PRESSURE BUILDS INTO
THE AREA.

MOTORISTS OF HIGH PROFILE VEHICLES ARE ADVISED TO SLOW DOWN AND
USE CAUTION. GUSTY WINDS OF THIS MAGNITUDE MAY CAUSE SMALL
BRANCHES TO BE BLOWN DOWN AND LOOSE OBJECTS TO BLOW AROUND.
PERSONS SHOULD SECURE LOOSE ITEMS OUTDOORS.

INZ003>006-012-014-MIZ077>080-291745-
/O.CAN.KIWX.WI.Y.0001.080130T0000Z-080130T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STARKE-MARSHALL-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KNOX...
NORTH JUDSON...PLYMOUTH...BREMEN...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER
1137 AM EST TUE JAN 29 2008 /1037 AM CST TUE JAN 29 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE WIND ADVISORY. 

WINTER STORM PRODUCTS WHICH CONTAIN MENTION OF STRONG GUSTY WINDS
WILL REPLACE THE WIND ADVISORY PREVIOUSLY ISSUED.

$$

INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-300045-
/O.EXT.KIWX.WI.Y.0001.080130T0000Z-080130T1500Z/
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1137 AM EST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THIS EVENING INTO WEDNESDAY MORNING. WINDS WILL SLOWLY
DIMINISH WEDNESDAY MORNING AS DEEP LOW PRESSURE EXITS THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SCHOTT
000 
WWUS73 KIWX 292012
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EST TUE JAN 29 2008

...STRONG WINDS EXPECTED THIS EVENING INTO WEDNESDAY MORNING...

.RAPIDLY DEEPENING LOW PRESSURE WILL PRODUCE VERY WINDY
CONDITIONS THIS EVENING INTO WEDNESDAY MORNING. WEST WINDS OF
25 TO 40 MPH WITH GUSTS UP TO 5O MPH ARE EXPECTED TO DEVELOP
BEHIND A STRONG COLD FRONT THIS EVENING. THE WINDS WILL INTENSIFY
LATE THIS EVENING AS VERY COLD AIR MOVES INTO THE REGION. STRONG
GUSTY WESTERLY WINDS WILL GRADUALLY DIMINISH WEDNESDAY MORNING AS
DEEP LOW PRESSURE DEPARTS THE REGION AND HIGH PRESSURE BUILDS
INTO THE AREA.

MOTORISTS OF HIGH PROFILE VEHICLES ARE ADVISED TO SLOW DOWN AND
USE CAUTION. GUSTY WINDS OF THIS MAGNITUDE MAY CAUSE SMALL
BRANCHES TO BE BLOWN DOWN AND LOOSE OBJECTS TO BLOW AROUND.
PERSONS SHOULD SECURE LOOSE ITEMS OUTDOORS.

INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-300415-
/O.CON.KIWX.WI.Y.0001.080130T0000Z-080130T1500Z/
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
312 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THIS EVENING INTO WEDNESDAY MORNING. WINDS WILL SLOWLY DIMINISH
WEDNESDAY MORNING AS DEEP LOW PRESSURE EXITS THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
000 
WWUS73 KIWX 300230
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
930 PM EST TUE JAN 29 2008

...STRONG WINDS EXPECTED THIS EVENING INTO WEDNESDAY MORNING...

.AN INTENSIFYING LOW PRESSURE SYSTEM OVER NORTHERN MICHIGAN WILL
CAUSE VERY STRONG WINDS ACROSS NORTHERN INDIANA... NORTHWEST
OHIO... AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN OVERNIGHT
AND EARLY WEDNESDAY. 

MOTORISTS OF HIGH PROFILE VEHICLES ARE ADVISED TO SLOW DOWN AND
USE CAUTION. GUSTY WINDS OF THIS MAGNITUDE MAY CAUSE SMALL
BRANCHES TO BE BLOWN DOWN AND LOOSE OBJECTS TO BLOW AROUND.
PERSONS SHOULD SECURE LOOSE ITEMS OUTDOORS.

INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-301030-
/O.CON.KIWX.WI.Y.0001.000000T0000Z-080130T1500Z/
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
930 PM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. 

SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
OVERNIGHT AND EARLY WEDNESDAY. WINDS WILL SLOWLY DIMINISH
WEDNESDAY MORNING AS THE INTENSE LOW PRESSURE SYSTEMS MOVES AWAY
FROM THE REGION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH GUSTS 50
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS73 KIWX 300923
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
423 AM EST WED JAN 30 2008

...STRONG WINDS EXPECTED TO CONTINUE THIS MORNING...

.A VERY INTENSE LOW PRESSURE SYSTEM NORTH OF LAKE HURON WILL
CAUSE VERY STRONG WEST WINDS ACROSS NORTHERN INDIANA...NORTHWEST
OHIO...AND THE ADJACENT COUNTIES IN SOUTHERN MICHIGAN THROUGH MID
MORNING.

MOTORISTS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES ARE ADVISED TO
SLOW DOWN AND USE CAUTION...ESPECIALLY ON ROADS RUNNING NORTH AND
SOUTH. WEST WINDS OF 20 TO 30 MPH...WITH FREQUENT GUSTS TO 45 MPH
WITH SOME ISOLATED GUSTS TO 50 MPH WILL OCCUR ESPECIALLY EARLY THIS
MORNING. GUSTY WINDS OF THIS MAGNITUDE MAY CAUSE SMALL BRANCHES TO
BE BLOWN DOWN AND LOOSE OBJECTS TO BLOW AROUND. IN ADDITION TO THE
WINDS...UNTREATED ROADS MAY HAVE A LAYER OF BLACK ICE THAT WILL
FURTHER COMPOUND DRIVING DIFFICULTIES THIS MORNING. USE EXTRA TIME
TO REACH YOUR DESTINATION. 

INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-301500-
/O.CON.KIWX.WI.Y.0001.000000T0000Z-080130T1500Z/
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
423 AM EST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

SUSTAINED WEST WINDS OF 20 TO 30 MPH...WITH FREQUENT GUSTS TO 45
MPH WITH SOME ISOLATED GUSTS TO 50 MPH WILL OCCUR ESPECIALLY EARLY
THIS MORNING. WINDS WILL SLOWLY DIMINISH LATER THIS MORNING AS
AN INTENSE LOW PRESSURE SYSTEMS MOVES AWAY FROM THE REGION.

IN ADDITION TO THE STRONG WINDS...UNTREATED ROADS MAY HAVE A
LAYER OF BLACK ICE THAT WILL FURTHER COMPOUND DRIVING DIFFICULTIES
THIS MORNING. USE EXTRA TIME TO REACH YOUR DESTINATION AND ALLOW
FOR EXTRA BRAKING DISTANCE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH WITH GUSTS AS
HIGH AS 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
000 
WWUS73 KIWX 301501
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EST WED JAN 30 2008

...WINDS WILL CONTINUE TO DIMINISH...

.GUSTY WESTERLY WINDS HAVE DIMINISHED AND WILL CONTINUE TO DO SO
THE REST OF TODAY. WESTERLY WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS ARE STILL EXPECTED THROUGH THE AFTERNOON.

INZ007>009-013-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-301615-
/O.EXP.KIWX.WI.Y.0001.000000T0000Z-080130T1500Z/
STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...WINAMAC...FRANCESVILLE...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1001 AM EST WED JAN 30 2008

...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. 

GUSTY WESTERLY WINDS HAVE DIMINISHED AND WILL CONTINUE TO DO SO
THE REST OF TODAY. WESTERLY WINDS OF 15 TO 25 MPH WITH HIGHER
GUSTS ARE STILL EXPECTED THROUGH THE AFTERNOON.

$$

JC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Jan 28, 3:58 PM EST, 22 minutes earlier.

Area forecast discussion, Jan 28, 3:58 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EST MON JAN 28 2008

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

HIGH RES MODELS SHOWING THE POSSIBLE SLOWING OF THE FRONT AS THE SFC
LOW CONTINUES TO DEEPEN...NAM12 HAS COM MORE INLINE WITH THE REST OF
THE GUIDANCE...WITH THE GFS REMAINING FAIRLY CONSISTENT FOR THE
PERIOD. WILL LEAN TOWARDS THE GFS WITH A SLIGHT NUDGE TOWARDS THE
POSSIBLE SLOWER SOLUTION SUGGESTED BY THE HI RES MODELS.

PRIMARY SFC LOW ACROSS THE DAKOTAS...LARGE MID LEVEL RIDGE SLIDING
EAST ACROSS THE APP MTNS...DIGGING TROUGH ACROSS THE WEST COAST WITH
SOUTHERN STREAM POURING INTO THE CONUS/TX AREA FROM THE PACIFIC.
WITH SHRTWVS KICKING OUT TO THE NORTHEAST ACROSS THE PLAINS.
REGIONAL RADAR SHOWS LARGE AREA OF LIGHT RAIN OR SPRINKLES MOVING
INTO AND ACROSS THE REGION THIS EVENING AND OVERNIGHT. LOOKING FOR
SOMEWHAT OF A LULL POSSIBLE DURING THE EARLY MORNING HOURS. WINDS
WILL CONTINUE TO INCREASE SOME AS THE PRESSURE GRADIENT TIGHTENS
SOME...GUSTS POSSIBLE. LOWS TONIGHT WILL REMAIN FAIRLY STEADY IN THE
LOWER 40S WITH THE CONTINUAL WAA AND CLOUD COVER.

AREA IN WARM SECTOR TUESDAY...SCTD RAINSHOWERS POSSIBLE THROUGH THE
DAY...MAYBE A SLIGHT CHC FOR TSTMS DURING THE AFTERNOON. TEMPS
REMAIN WARM IN THE MID TO UPPER 40S FOR HIGHS. AS THE PARENT LOW
MOVES WELL NORTH OF THE REGION A SECONDARY LOW STARTS TO FORM AND
MOVES NORTHEAST TOWARDS THE REGION ALONG WITH A VERY STRONG COLD
FRONT. WINDS ALOFT AT 925 ARE STRONG AROUND 40-45 KTS...WITH H850
WINDS REACHING 60 KTS. WILL CONTINUE THE MENTION OF GUSTS TO 25 TO
30 KTS...STRONGER WINDS OVER THE LAKE WITH GALES LIKELY THROUGH THE
MORNING AND POSSIBLE THRU THE DAY. FRONT WILL APPROACH AROUND
21-03Z...AND MOVE RAPIDLY ACROSS THE REGION. THUNDERSTORMS WILL BE
POSSIBLE THROUGH THE EVENING AND INTO THE EARLY MORNING ALONG AND
AHEAD OF THE FRONT. STRONG WINDS APPROACHING SEVERE LIMITS MAY BE
POSSIBLE AS THE FRONT PUSHES ACROSS THE REGION AND CONVECTION HELPS
TO MIX DOWN THE STRONG WINDS ALOFT. THE VERY TIGHT PRESSURE GRADIENT
WILL ALLOW FOR STRONG WINDS TO CONTINUE THROUGH THE OVERNIGHT INTO
WEDNESDAY. STRONG CAA BEHIND THE FRONT WILL BE MOST
IMPRESSIVE...RAPID TEMP DROPS OF 10 DEGREES IN 30-60 MINUTES WILL BE
REALIZED WITH RAIN MOST LIKELY CHANGING TO SNOW WITH A LIGHT ACCUM
OF LESS THAN ONE INCH POSSIBLE...JUST A BIT MORE MAY FALL TOWARDS
THE LAKE WITH SOME ENHANCEMENT LIKELY WITH THE VERY COLD H850 TEMPS
NEARING -20 TO -25C. LOWS WILL DROP INTO THE LOWER TEENS WITH WIND
CHILLS NEARING -5 OR -10 BY MORNING.

&&

.LONG TERM...

WEDNESDAY THROUGH MONDAY

...ACTIVE PATTERN TO CONTINUE THROUGH THE PERIOD WITH A SIGNIFICANT
WINTER STORM POSSIBLE FRIDAY...

WATER VAPOR IMAGERY OVER THE PACIFIC TELLS THE WHOLE STORY AS
NUMEROUS MID LEVEL BAROCLINIC WAVES ARE LINED UP READY TO TAKE AIM
AT THE CONUS. GIVEN FIXED UPPER AIR PATTERN WITH WEST CONUS MEAN
TROUGHING FAVORED...UPPER LEVEL IMPULSES WILL PUSH INTO THE SW US
AND EJECT NE INTO THE PLAINS...MOVING TOWARD TO THE MIDWEST.
FORECAST MODELS AND ENSEMBLES ARE IN GOOD AGREEMENT WITH OVERALL
SYSTEM DEVELOPMENT. HOWEVER...TIMING/TRACK/AND THERMAL FIELDS DO
DIFFER. 12Z OBSERVATIONAL COMPARISON WITH MODEL ANALYSIS OVER THE
EASTERN PACIFIC PER THE PRIMARY IMPULSE PROGGED TO AFFECT THE REGION
FRIDAY REVEALS POOR HANDLING OF THE GIVEN MOMENTUM FIELDS WRT THE
ECMWF. GIVEN THE TRACK RECORD OF THE ECMWF THIS WINTER...ITS HARD TO
TREND AWAY FROM ITS SOLUTION...BUT THE OBVIOUS EASTWARD JUMP OF THE
SFC LOW FRIDAY REVEALS MUCH UNCERTAINTY STILL PRESENT ON THE EXACT
TRACK OF THIS POTENT SFC LOW. WITH ABOVE CONCERNS...HAVE TRENDED THE
MAJORITY OF THE FORECAST TO A BLEND OF THE GFS/GEM/AND
ECMWF...REMAINING VERY CONSERVATIVE WITH TEMPS...WITH A LARGE BIAS
TOWARD CLIMO. MAIN CONCERNS IN THIS PERIOD WILL BE FRIDAYS SYSTEM
AND ANOTHER POTENT SFC LOW PROGGED NEXT MONDAY.

WED AND THURS...DEPARTING INTENSE SFC CYCLONE WILL YIELD ROBUST CAA
INTO WED MORNING...AS A PIECE OF ARCTIC AIR GLANCES THE REGION.
GIVEN LATEST THERMAL FIELDS AND MOS TRENDS..HAVE CONTINUED TO LOWER
HIGHS ON WED. MANY PLACES WILL STRUGGLE TO REACH 20 IN THE NORTH AND
HAVE OPTED FOR UPPER TEENS WITH LAKE CLOUDS EXPECTED. RAPID SNOW MELT
EXPECTED THROUGH TUESDAY MAY BE THE SAVING GRACE AS EXPECTED
SUNSHINE OVER MUCH OF THE FORECAST AREA SHOULD ALLOW LL
SUPERADIABATIC LAPSE RATES AT MANY PLACES. EXPECTING LAKE SNOW
SHOWERS OVER THE FAR NORTH WITH MINIMAL ACCUMS GIVEN LOWERING
INVERSION HEIGHTS AND SIGNIFICANT DRYING. EXPECT STRONG WESTERLY
WINDS THROUGH AFTERNOON WITH CAA AND A VERY STRONG PRESSURE GRADIENT
IN PLACE. HAVE EXTENDED GALE WARNING ON LAKE MI THROUGH 18Z FOR
THIS. HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION AND ALLOW
SKIES TO CLEAR WITH LIGHT WINDS WED NIGHT. GIVEN GOOD RADIATIONAL
COOLING EXPECTED WITH SINGLE DIGIT DEWPOINTS IN PLACE...HAVE LOWERED
LOWS SOME.

THU NIGHT THROUGH FRIDAY...POTENT UPPER LEVEL IMPULSE WILL EJECT
OUT INTO THE SOUTHERN PLAINS AND HELP SUPPORT THE DEVELOPMENT OF A
QUICKLY INTENSIFYING SFC CYCLONE. THIS SYSTEM IS EXPECTED TO PUSH
INTO THE REGION THUR NIGHT INTO FRIDAY. THE TRACK OF THIS SYSTEM
HAS BEEN WAVERING EAST TO WEST PER THE ECMWF/THE GFS A STEADY TREND
WEST/AND THE GEFS MEAN STILL EAST OF THE FA. 12Z GFS WOULD SUGGEST A
VERY POTENT WINTER STORM WITH SIG SNOW ACCUMS AND HIGH WIND FOR MUCH
OF THE FA GIVEN THE NEARLY 50 KNOTS OF CROSS ISOBARIC FLOW
INDICATED ON THE 285K ISENTROPIC SURFACE. THE 12Z ECMWF HAS ALSO
JUMPED ON BOARD TO THIS SOLUTION WITH A SLOWER SYSTEM SPEED. THE
OVERALL TREND WITH SFC CYCLONE OF THIS NATURE THIS WINTER HAS BEEN
WEST AND GIVEN MANY QUESTIONS ON MID LEVEL WAVE STRENGTH/FAVORED
BAROCLINIC ZONE/AND TIMING HAVE ADDED MIX PRECIP WORDING AS THERMAL
PROFILES COULD GO EITHER WAY AT THIS POINT. WILL CONTINUE TO MONITOR.

SAT THROUGH MONDAY...A WEAK NORTHERN STREAM WAVE LOOKS TO PASS
THROUGH THE NORTHERN GREAT LAKES SATURDAY NIGHT. HAVE ADDED LOW POPS
FOR LIGHT SNOW CHANCES PER THIS VORT MAX. OTHERWISE...EXPECTING DRY
CONDITIONS TROUGH THE PERIOD...SAVE POSSIBLY MONDAY AFTERNOON. MODELS
HAVE BEEN CONSISTENCY PROGGING ANOTHER POTENT SYSTEM FOR EARLY
NEXT WEEK. CURRENT INDICATIONS ARE THAT THE CWA WOULD BE WELL INTO
THE WARM SECTOR WITH A RAIN THREAT AND WARM TEMPS POSSIBLE. BUT
WITH MUCH UNCERTAINTY IN DEVELOPMENT/INTENSITY/AND TRACK...HAVE
HELD OFF ON ADDING PRECIP AT THIS TIME AND TRENDED TEMPS WITH A
CLIMO BIAS.

&&

.AVIATION (18Z TAFS)...

VFR CONDITIONS SHOULD REMAIN THROUGH THE MAJORITY OF THE
PERIOD...WITH THE STRENGTH AND GUSTINESS OF THE WINDS COMBINED
WITH SOME LIGHT PRECIP POSSIBLE THE ONLY CONCERN. PRES GRADIENT
STARTING TO TIGHTEN...WITH WINDS INCREASING FROM THE SOUTH THIS
AFTERNOON AND INTO THE OVERNIGHT. GUSTS TO 25-30 KTS WILL BE
POSSIBLE...WITH SOME SIGNIFICANT NON-CONVECTIVE LOW LEVEL WIND
SHEAR WILL BE POSSIBLE...WITH WINDS NEARING OR ABOVE 45-50KTS AT OR
NEAR 2K FEET OVERNIGHT. MAY HAVE TO ADD TO FUTURE TAFS...OR VIA
AMENDMENTS ONCE THE TIMING AND HEIGHT CAN BE BETTER DETERMINED.
LIGHT PRECIP IN THE FORM OF RAIN SHOWERS WILL BE POSSIBLE AT TIMES
TOWARDS THE END OF THE PERIOD...SHOULD BE LIGHT ENOUGH AS TO NOT
LOWER VSBY...BUT AS THE CIGS WILL DROP TOWARDS POSSIBLE MVFR
CONDITIONS TOWARDS LATE MORNING OR EARLY AFTERNOON AREAWIDE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY FROM 7 PM EST /6 PM CST/ TUESDAY TO 7 AM EST /6 AM
     CST/ WEDNESDAY FOR INZ003>009-012>018-020-022>027-032>034.

MI...WIND ADVISORY FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY FOR
     MIZ077>081.

OH...WIND ADVISORY FROM 7 PM TUESDAY TO 7 AM EST WEDNESDAY FOR OHZ001-
     002-004-005-015-016-024-025.

LM...GALE WARNING UNTIL 1 PM EST WEDNESDAY FOR LMZ043-046.

&&

SHORT TERM...SCHOTT
LONG TERM...CHAMBERLAIN
AVIATION...SCHOTT
Hazardous weather outlook, Jan 28, 7:00 AM EST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 AM EST MON JAN 28 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-291200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
700 AM EST MON JAN 28 2008 /600 AM CST MON JAN 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING WILL CONTINUE ALONG THE KANKAKEE RIVER. ICE JAMS
WILL CAUSE LOCALIZED FLOODING ON THE TIPPECANOE RIVER...AND
POSSIBLY OTHER RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. SEVERE STORMS WITH
DAMAGING WIND GUSTS CANNOT BE RULED OUT. WIDESPREAD SUSTAINED
SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH CAN
ALSO BE EXPECTED TUESDAY.

GENERAL FLOODING OF LOW LYING AREAS...BASEMENTS AND PONDING OF
WATER ON ROADWAYS IS POSSIBLE MONDAY NIGHT INTO WEDNESDAY.

RIVER FLOODING DUE TO ICE JAMS AND ICE BREAK UP IS POSSIBLE
THROUGH THE WEEK. WIDESPREAD MINOR TO MODERATE RIVER FLOODING IS
ALSO POSSIBLE DUE TO RUNOFF FROM SNOWMELT AND RAINFALL MID TO LATE
WEEK.

TEMPERATURES WILL TURN SHARPLY COLDER TUESDAY EVENING WITH WET
SURFACES FREEZING RAPIDLY AND WET ROADS BECOMING ICY.

A WINTER STORM IS POSSIBLE THURSDAY NIGHT INTO FRIDAY WITH THE
POTENTIAL FOR HEAVY SNOW ACCOMPANIED BY BLOWING AND DRIFTING
SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY ICE JAMS ON RIVERS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-291200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
700 AM EST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH GALES TO 40 KNOTS ARE FORECAST TO DEVELOP THIS AFTERNOON AND
CONTINUE TONIGHT. A GALE WARNING IS IN EFFECT THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING IS IN EFFECT THROUGH WEDNESDAY MORNING.

GALE FORCE WINDS ARE EXPECTED THROUGH WEDNESDAY MORNING. AFTER A
BRIEF LULL IN THE WINDS TUESDAY MORNING INTO THE AFTERNOON
HOURS...THE WINDS WILL SHARPLY SHIFT TO THE WEST AND RAMP BACK UP
DRAMATICALLY WITH SUSTAINED GALE FORCE WINDS WITH FREQUENT GUSTS
TO 45 KNOTS POSSIBLE BEHIND THE FRONT TUESDAY NIGHT. WAVES WILL
BUILD TO GREATER THAN 8 FEET TUESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

Wind Advisories in Indiana, 2008Wind Advisories in Ohio, 2008Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.